MAUDE Adverse Event Report: COOK INC COPE STAINLESS STEEL MANDRIL WIRE GUIDE

COOK INC COPE STAINLESS STEEL MANDRIL WIRE GUIDE
Model Number N/A
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 09/28/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Device pro code: dqx.(b)(4).The event is currently under investigation.
 
Event or Problem Description
It was reported that a patient underwent a drainage procedure.After placing a drainage tube in the patient the user noticed that the tip of the guide had detached during withdrawal.The flexible part of the guide wire remained in the cavity to drain.A section of the device did remain inside the patient's body.
 
Additional Manufacturer Narrative
A review of the device history record, instructions for use (ifu), manufacturing instructions, and quality control was conducted during the investigation.The complaint device was not returned therefore, no physical examinations could be performed; however, a document based investigation evaluation was performed.There is no evidence to suggest the product was not made to specifications.Review of device history record shows no nonconforming events which could contribute to this failure mode.It should be noted there were no other reported complaints for this lot number.The device is shipped with an instruction for use (ifu) that describes the intended use, specific items are addressed such as: "withdrawal or manipulation of distal spring coil portion of wire guide through needle tip may result in breakage and/or damage.Based on the information provided, no product returned and the results of our investigation, it is feasible that a section of the coil caught on the introducing needle, encountering force beyond design requirements when attempting to manipulate and/or remove the mandrill guide; however, definitive root cause could not be determined without an examination of the actual device.We will continue to monitor for similar complaints.Per the quality engineering risk assessment no further action is required.

Brand Name
COPE STAINLESS STEEL MANDRIL WIRE GUIDE
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key6066177
Report Number1820334-2016-01231
Device Sequence Number360328
Product Code DQX
UDI-Device Identifier00827002051775
UDI-Public(01)00827002051775(17)200901(10)6142306
Combination Product (Y/N)N
Initial Reporter CountryFR
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/01/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberPMG-18-60-COPE
Was Device Available for Evaluation? No
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 10/03/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date10/31/2016
Supplement Report FDA Received Date06/01/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;